Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 9, 2014, 4:18 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2014, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 9, 2014, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, AR, Marion County, AR, Newton County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 131 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:39 PM CDT | FLASH FLOOD | 2 Wnw Saint Joe, AR | 2.19 INCHES IN THE PAST 60 MINUTES. YARD FLOODING EVEN WITH A SOMEWHAT STEEP GRADE. VEHICLES PARKED ON THE SIDE OF U.S. 65 DUE TO POOR VISIBILITY. SIGNIFICANT LIGHTNING AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
468
WGUS54 KLZK 092118
FFWLZK
ARC009-089-101-129-100030-
/O.NEW.KLZK.FF.W.0049.140809T2118Z-140810T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 730 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR MAUMEE TO 4 MILES SOUTHEAST OF WESTERN GROVE.
DOPPLER RADAR INDICATES 1 TO 2 INCHES OF RAIN HAVE FALLEN OVER
PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY
RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARSHALL... ZACK... WESTERN GROVE...
WATTS... SAINT JOE... RUSH...
PRUITT... POINT PETER... PIERCETOWN...
MAUMEE... MARSENA...
LOWER BUFFALO WILDERNESS AREA... KAY...
IMO... EVENING STAR... EULA...
DUGGER... DUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE CAN BE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3615 9241 3614 9243 3613 9242 3594 9244
3579 9258 3579 9263 3572 9263 3572 9268
3588 9319 3611 9315 3622 9267
$$
225What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:41 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 9, 2:41 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 241 PM CDT SAT AUG 9 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT RADAR AND SATELLITE DATA INDICATE ANOTHER AREA OF MODERATE TO STRONG CONVECTION...APPROACHING FROM EASTERN OKLAHOMA. THESE STORMS WILL ENCOUNTER AN UNSTABLE ENVIRONMENT...WITH SURFACE BASED CAPE VALUES OF OVER 3000 J/KG INDICATED. HEAVY RAIN...AND WIND GUSTS APPROACHING SEVERE LIMITS WILL BE THE THREATS WITH THESE STORMS THROUGH LATE AFTERNOON. ADDITIONAL...SCATTERED CONVECTION IS EXPECTED THROUGH LATE MONDAY. UPPER LEVEL FLOW ACROSS MUCH OF NORTH AMERICA WILL AMPLIFY LATE IN THE PERIOD. A SHARP RIDGE ACROSS THE ROCKIES...WITH TROFFING OVER THE OHIO VALLEY...WILL PROMOTE THE APPROACH OF A COLD FRONT LATE. THIS FEATURE WILL PASS SOUTH THROUGH THE FORECAST AREA...AND WILL BRING DRIER...MORE STABLE CONDITIONS. && .LONG TERM...WEDNESDAY THROUGH SATURDAY FEW CHGS MADE TO THE CURRENT FCST AS MODELS RMN IN GOOD AGREEMENT TODAY WITH TRENDS. AN UPR RDG WL RMN SITUATED OVR THE WRN STATES... AND A TROF OVR THE ERN PART OF THE NATION. THE RESULTING NWLY FLOW OVR THE MID SOUTH WL BRING A CDFNT THRU THE AREA EARLY IN THE PD. COOLER AND DRIER CONDS WL BE NOTED BEHIND THE FNT...ALONG WITH TEMPS FALLING TO BLW NORMAL LVLS. BY LATER IN THE PD...THE AFOREMENTIONED UPR RDG WL BEGIN TO SLOLY BLD BACK EWD WITH TEMPS EVENTUALLY RETURNING TO NEAR NORMAL LVLS FOR THIS TIME OF YEAR. A NEW STORM SYS WL ALSO APCH THE FA FM THE PLAINS STATES HEADING INTO FRI AND SAT...WITH INCRSG CLOUDS AND SMALL CHCS OF SHRA/TSRA ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 91 74 90 / 40 40 30 40 CAMDEN AR 72 95 75 94 / 40 40 20 40 HARRISON AR 68 88 70 86 / 30 60 50 40 HOT SPRINGS AR 71 92 75 93 / 40 30 30 30 LITTLE ROCK AR 73 92 75 93 / 40 30 30 40 MONTICELLO AR 73 94 75 93 / 40 30 20 40 MOUNT IDA AR 70 92 74 93 / 30 30 30 30 MOUNTAIN HOME AR 69 90 71 89 / 30 60 50 40 NEWPORT AR 71 91 74 91 / 40 30 30 40 PINE BLUFF AR 72 93 75 92 / 40 30 20 40 RUSSELLVILLE AR 71 92 75 93 / 40 40 40 40 SEARCY AR 72 91 74 92 / 40 30 30 40 STUTTGART AR 72 91 74 91 / 40 20 20 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, Aug 9, 5:00 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 9 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT WAS STALLED ACROSS NORTHERN ARKANSAS. SURROUNDING THE FRONT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE ATMOSPHERE IS LOADED WITH MOISTURE. THIS WILL MAKE STORMS MORE EFFICIENT RAIN MAKERS. HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLASH FLOODING. THERE IS AN OUTSIDE CHANCE OF SEVERE WEATHER. STRONG TO DAMAGING WINDS WILL BE THE MAIN CONCERN WITH STORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AFOREMENTIONED FRONT WILL REMAIN IN PLACE THROUGH AT LEAST MONDAY. THIS WILL KEEP HIT AND MISS THUNDERSTORMS IN THE FORECAST. THERE WILL BE A CONTINUED RISK OF LOCALIZED FLASH FLOODING AND SPOTTY SEVERE WEATHER. IT WILL FEEL LIKE SUMMER...WITH AFTERNOON HEAT INDEX VALUES FROM 100 TO 105 DEGREES IN ALL BUT THE OZARKS MOUNTAINS OF THE NORTHWEST. ON TUESDAY...IT APPEARS A STRONGER FRONT WILL SURGE INTO THE AREA FROM MISSOURI. SLIGHTLY COOLER AND DRIER AIR WILL FOLLOW THE FRONT. .SPOTTER INFORMATION STATEMENT... GIVEN ONLY ISOLATED SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
In the hours before
Special weather statement, Aug 9, 3:51 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
351 PM CDT SAT AUG 9 2014
ARZ003>005-012-013-021>023-092120-
BAXTER AR-BOONE AR-JOHNSON AR-MARION AR-NEWTON AR-POPE AR-SEARCY
AR-VAN BUREN AR-
351 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOONE...NORTHWESTERN VAN
BUREN...SEARCY...NORTHEASTERN POPE...EASTERN NEWTON...SOUTHERN
MARION...EXTREME NORTHEASTERN JOHNSON AND WESTERN BAXTER COUNTIES
UNTIL 415 PM CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
BERGMAN TO 5 MILES WEST OF EULA TO 4 MILES EAST OF BERTHA...AND
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
YELLVILLE... MARSHALL... ZACK...
WOOLUM... WITTS SPRING... WININGTON...
WILLIS... WESTERN GROVE... WATTS...
VALLEY SPRINGS... SMYRNA... SAINT JOE...
RUSH... PYATT... POINT PETER...
PIERCETOWN... OLVEY... MYRTLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3632 9249 3585 9253 3563 9268 3563 9319
3589 9315 3642 9310
TIME...MOT...LOC 2052Z 279DEG 24KT 3629 9292 3588 9297
3569 9307
225Local storm report, Aug 9, 4:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG PARIS 35.29N 93.72W
08/09/2014 LOGAN AR LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN IN THE CITY OF
PARIS...AND JUST EAST OF PARIS.
&&
57Local storm report, Aug 9, 4:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG KNOXVILLE 35.38N 93.36W
08/09/2014 JOHNSON AR PUBLIC
WINDS BROKE OFF THE TOP OF A SMALL TREE.
&&
57Local storm report, Aug 9, 4:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 3 W DARDANELLE 35.23N 93.22W
08/09/2014 YELL AR LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON HIGHWAY 27 ABOUT THREE MILES
WEST OF DARDANELLE.
&&
57Local storm report, Aug 9, 4:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG DOVER 35.40N 93.11W
08/09/2014 POPE AR LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN.
&&
57Local storm report, Aug 9, 4:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG RUSSELLVILLE 35.27N 93.14W
08/09/2014 POPE AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN IN RUSSELLVILLE. EMERGENCY DISPATCH
HAS ALSO RECEIVED REPORTS OF TREES AND POWER LINES DOWN
IN AREAS AROUND THE COUNTY.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:06 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Saline | 3 hr |
| Aug 8, 7:45 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 3 hr |
| Aug 9, 5:56 AM CDT | Special Weather Statement | LZK | Pulaski | 29 min |
| Aug 9, 6:03 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 27 min |
| Aug 9, 6:29 AM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Aug 9, 11:05 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 10 days |
| Aug 9, 2:55 PM CDT | Special Weather Statement | LZK | Boone | 45 min |
| Aug 9, 2:58 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 47 min |
| Aug 9, 3:07 PM CDT | Special Weather Statement | LZK | Johnson, Newton | 23 min |
| Aug 9, 3:15 PM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope, Searcy | 3 hr |
| Aug 9, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 36 min |
| Aug 9, 3:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 41 min |
| Aug 9, 3:49 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Van Buren, Yell | 41 min |
| Aug 9, 3:51 PM CDT | Special Weather Statement | LZK | Boone, Marion, Searcy | 29 min |
| Aug 9, 4:11 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Pulaski, Saline and 2 more | 34 min |
| Aug 9, 4:41 PM CDT | Special Weather Statement | LZK | Conway, Perry, Van Buren | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.